Alert archive / California / Small Craft Advisory for Windses in 2009
Small Craft Advisory for Winds 49, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Jul 14, 2009, 9:01 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2009, 9:01 PM PDT (04:01 UTC)
- Expired
- Jul 15, 2009, 8:24 PM PDT
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
239 WHUS76 KEKA 150401 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 PM PDT TUE JUL 14 2009 PZZ470-151215- /O.CON.KEKA.GL.W.0069.000000T0000Z-090715T1200Z/ /O.CON.KEKA.SE.W.0021.000000T0000Z-090716T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 901 PM PDT TUE JUL 14 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-151215- /O.NEW.KEKA.SI.Y.0049.090715T0401Z-090718T1200Z/ /O.CON.KEKA.SE.W.0021.000000T0000Z-090715T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 901 PM PDT TUE JUL 14 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-151000- /O.CON.KEKA.SW.Y.0038.000000T0000Z-090715T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 901 PM PDT TUE JUL 14 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
2 follow-up statements
202 WHUS76 KEKA 151003 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PDT WED JUL 15 2009 PZZ470-151600- /O.CAN.KEKA.GL.W.0069.000000T0000Z-090715T1200Z/ /O.EXB.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/ /O.EXT.KEKA.SE.W.0021.000000T0000Z-090715T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 AM PDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE GALE WARNING HAS BEEN CANCELED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-151115- /O.CAN.KEKA.SW.Y.0038.000000T0000Z-090715T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 303 AM PDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$ PZZ475-151600- /O.EXT.KEKA.SE.W.0021.000000T0000Z-090715T1600Z/ /O.EXT.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PDT WED JUL 15 2009 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 AM PDT MONDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-151600- /O.EXT.KEKA.SW.Y.0038.000000T0000Z-090715T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 303 AM PDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
271 WHUS76 KEKA 160324 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 824 PM PDT WED JUL 15 2009 PZZ470-475-160430- /O.CAN.KEKA.SI.Y.0049.000000T0000Z-090720T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 824 PM PDT WED JUL 15 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Jul 14, 2:45 PM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT TUE JUL 14 2009 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO PRODUCE HOT AND DRY WEATHER CONDITIONS IN THE INTERIOR THROUGH THURSDAY. COASTAL LOW CLOUDS AND FOG WILL GRADUALLY INCREASE IN COVERAGE AND BECOME MORE PERSISTENT LATE IN THE WEEK. && .SHORT TERM...TONIGHT THROUGH FRIDAY...THERMAL TROUGH AND A WARMING AIR MASS WILL CONTINUE TO BRING HOT AND DRY WEATHER TO THE INTERIOR OF NW CA THROUGH THURSDAY. EXPECT A FEW MORE DEGREES OF WARMING ON WEDNESDAY AND PERHAPS MORE ON THURSDAY. BASED THE MAX TEMPERATURE FORECAST PRIMARILY ON 850MB TEMPS OF 22-27C...ASSUMING A WELL MIXED AND DRY ADIABATIC LAPSE RATE LAYER TO 6KFT AGL. THE MARINE LAYER WILL LIKELY REMAIN SHALLOW AND CONFINED MOSTLY TO THE NORTH COAST AROUND HUMBOLDT/ARCATA BAY AND THE EEL/VAN DUZEN RIVER VALLEYS. EXPECT RAPID DISSIPATION OF THE FOG AND LOW CLOUD IN THE RIVER VALLEYS...BUT A MUCH SLOWER BURN OFF RATE AT THE COAST. TSTM CHANCES ON THURSDAY AND FRIDAY LOOK MEAGER FOR NW CALIFORNIA. AN UPSTREAM TROUGH WILL HELP TO PRODUCE A SUBTLE SHIFT IN THE 700-500MB FLOW ON THURSDAY AND FRIDAY. THE SOUTH FLOW ALOFT WILL DRAW IN 700-500MB MOISTURE FROM THE GULF OF CALIFORNIA. GFS AND NAM12 WERE SIMILAR IN KEEPING THIS MOISTURE PLUME WELL TO THE EAST OF THE FORECAST AREA...OVER THE SIERRA NEVADA. WE MAY SEE A FEW CUMULUS...BUT IT LOOKS WAY TOO DRY AND STABLE FOR ANY DEEP MOIST CONVECTION OR ISOLATED TSTMS. DJB .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...GFS AND ECMWF WERE NOT IN VERY GOOD AGREEMENT. GFS HAS A TROUGH...WITH GOOD COOLING POTENTIAL WITH A MARINE PUSH OVER THE WEEKEND. THE ECMWF HAS THE RIDGE FLATTENING OUT...WITH LESS COOLING POTENTIAL. IF THE GFS SOLUTION IS CORRECT...SUSPECT ONLY COASTAL DRIZZLE AND A MARINE PUSH INTO WESTERN TRINITY. MAGNITUDE OF THE COOLING OVER THE WEEKEND IS UNCERTAIN. FOR NOW WILL INCREASE THE AMOUNT OF LOW CLOUDS EXTENDING INTO THE RIVER VALLEYS NIGHTS/MORNINGS AND GO WITH A GRADUAL AND CONSERVATIVE COOLING TREND. DJB && .AVIATION...LOW CLOUD DECK THAT PROVIDED LIFR VSBY AND CIGS EARLIER TODAY HAS DISSIPATED UNDER INCREASING NORTH FLOW AND BOUNDARY LAYER MIXING. FOR TONIGHT ALL SIGNS POINT TO A PERSISTENCE PATTERN...WITH MARINE LAYER REFORMING AFTER MIDNIGHT AND VSBY/CIGS FALLING TO LIFR LEVELS AGAIN. INLAND AREAS WILL REMAIN VFR. CC && .MARINE...MODEL FORECASTS INDICATE STRONGER WINDS MIGRATING TO THE NORTHERN OUTER WATERS TODAY...WITH GALE FORCE GUSTS LIKELY DUE TO BOUNDARY LAYER SUSTAINED WIND SPEEDS PER NAM12 NEAR 30 KT. ALLOWED GALE WARNING TO DROP FOR SOUTHERN OUTER WATERS WHERE MODELS INDICATE A DIMINISHING TREND...BUT CONTINUED THE GALE WARNING FOR GUSTS OVER THE NORTHERN OUTER WATERS THROUGH LATE TONIGHT. COMBINED SEAS WILL CONTINUE TO RUN AT WARNING LEVELS BEYOND 10 NM...PROPAGATING INTO THE NEAR-SHORE WATERS AT ADVISORY LEVEL SHORT PERIOD SWELL. CC && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT WEDNESDAY FOR PZZ450-455. GALE WARNING UNTIL 5 AM PDT WEDNESDAY FOR PZZ470. HAZARDOUS SEAS WARNING UNTIL 8 PM PDT WEDNESDAY FOR PZZ470. HAZARDOUS SEAS WARNING UNTIL 11 AM PDT WEDNESDAY FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisory for Windses in California, 2009Every small craft advisory for winds in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.